MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO TKA LEFT TIBIA TWIN PEG CUT GUIDE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO TKA LEFT TIBIA TWIN PEG CUT GUIDE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB00025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cori assisted tka surgery, the pin got stuck in the navio tka left tibia twin peg cut guide.They were able to get the pin out, but could not get another pin to pass through.Therefore, they used a different pin hole to on the block.The procedure was completed, without delay, using the same device.Patient was not harmed beyond the reported problem.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the navio tka left tibia twin peg cut guide, part number rob00025, lot number (10)52669, used for treatment was not returned for evaluation.An image was provided.A relationship between the reported event and the device could not be established.The clinical/medical investigation concluded that based on the information provided, the root cause of the reported events cannot be definitively concluded.Per case details, ¿the patient was not harmed beyond the reported¿ use of a different hole used on the cutting block and no injury is alleged.Additionally, there was no reported surgical delay.The patient impact was the use of the additional pin hole needed to complete the procedure.No further patient impact can be determined and no further clinical medical assessment is warranted.The reported problem could not be confirmed with a visual inspection.The image provided did not confirm the pins were stuck on the device.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.Refer to the surgical technique guide for knee arthroplasty (500197 rev c) page 37, section preparing the bone in tka, preparing the tibia which describes the installation and insertion of speed pins to install.The failure mode and associated risk have been anticipated within the risk file.The risk level is still adequate.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with an improper insertion of the pins.Based on the investigation, the need for a corrective action is not recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
The (b)(6).Tka left tibia twin peg cut guide, part number rob00025, lot number (10)52669, used for treatment was returned for evaluation.A relationship between the reported event and the device was established.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.A pin could not be inserted into an existing pin hole.An image was provided.A visual inspection of the image provided did not confirm the pin was stuck in the device.The most likely cause of this event is due to damaged internal surface due to prior stuck pin.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found one similar event.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.Refer to the surgical technique guide for knee arthroplasty, section preparing the bone in tka, preparing the tibia which describes the installation and insertion of speed pins to install.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.The clinical/medical investigation concluded that based on the information provided, the root cause of the reported events cannot be definitively concluded.Per case details, ¿the patient was not harmed beyond the reported¿ use of a different hole used on the cutting block and no injury is alleged.Additionally, there was no reported surgical delay.The patient impact was the use of the additional pin hole needed to complete the procedure.No further patient impact can be determined and no further clinical medical assessment is warranted.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
NAVIO TKA LEFT TIBIA TWIN PEG CUT GUIDE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12844206
Report Number3010266064-2021-00784
Device Sequence Number19985789
Product Code OLO
UDI-Device Identifier00885556684917
UDI-Public00885556684917
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB00025
Device Catalogue NumberROB00025
Device Lot Number(10)52669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer10/09/2022
12/08/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date10/11/2022
12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown